MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls failed, after which the customer noticed they did not remove the rinse float from the barbicide container after performing tube disinfection on their bcs xp system.The customer set the rinse float back in the rinse bottle, replaced the reagents, and performed rinses.Quality controls were then rerun and recovered within acceptable ranges.The instrument is now fully operational.The cause of the event is use error.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely low d-dimer result was obtained on a bcs xp system using innovance d-dimer reagent.The discordant result was reported to the physician(s).The same sample was repeated for d-dimer two times on an alternate bcs xp system, once using the d-dimer low application and once using the d-dimer high application.Both results recovered higher than the initial discordant result.The patient was redrawn and the redrawn sample was run for d-dimer on the same alternate bcs xp system, once using the d-dimer low application and once using the d-dimer high application.Both results recovered higher than the initial discordant result.The higher repeat results were reported, as the correct results, to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely low d-dimer result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2020-00049 on 06-oct-2020.Additional information (06-oct-2020): section d8 of the mdr was changed from "unknown" to "no".

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10635771
Report Number9610806-2020-00049
Device Sequence Number19622766
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1